Flash Flood, Perry
- When
- July 12, 3:00 PM EST to 4:00 PM EST
- Where
- Perry County, Fusonia
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.244, -83.221 (the zone’s center; the record gives no point)
Ten inches of flowing water was over Route 7.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 12, 10:25 AM EST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1125 AM EDT MON JUL 12 2004 .DISCUSSION... UPDATE THIS MORNING TO REMOVE MORNING WORDING AND TO INCR POPS FOR MAJORITY OF THE AREA BY 10. WEAKENING AREA OF SHOWERS AND TS COMING THROUGH CENTRAL KY...BUT NEW DEVELOPMENT ON THE SOUTHWEST SIDE. ANOTHER BOUNDARY WORKING THROUGH EASTERN PORTION OF CWA SPARKING LATE MORNING SHOWERS. HESITATED TO INCR POPS IN THE NORTH DUE TO A BIT SLOWER RECOVERY FROM PREVALENT LOW CLOUDS. FOR TEMPS...LOWERED ONE DEGREE UP NORTH CAUSE OF THE SAME LOW CLOUDS...BUT INCR TO THE SOUTH. UPDATE ALREADY OUT. && .PREV DISCUSSION... 445 AM EDT MON JUL 12 2004 ONLY MODEL THAT TRULY CAPTURED ACTIVITY THAT OCCURRED OVERNIGHT IN LMK FORECAST AREA WAS THE RUC...AT LEAST SO FAR AS THE VORT FIELD GOES. RUC SUGGESTED THE MOVEMENT OF THAT CULPRIT TO THE SW...BRINGING IT INTO OUR CWA EARLY THIS MORNING. HOWEVER...WITH COOLER/LESS MOIST ATMOSPHERE IN PLACE HERE...AND A LACK OF GOOD LLJ...ACTIVITY WAS EXPECTED TO DIMINISH...AND HAS. A FEW WIDELY SCATTERED SHOWERS HAVE FORMED AS A RESULT OF WEAK OUTFLOW FROM COLLAPSING SHOWERS...BUT THEY HAVE BEEN MINIMAL THUS FAR...AND ARE EXPECTED TO FADE QUICKLY AS WELL. MAIN TRIGGER FOR ACTIVITY TODAY WILL BE S/WV ROTATING IN FROM THE NW ALONG EASTERN FLANK OF BUILDING RIDGE. MODEL INDICATIONS ARE THAT WAVE SHOULD ARRIVE A LITTLE AFTER PEAK HEATING...BUT IT NOT A PARTICULARLY STRONG FEATURE. EXPECT THAT CONVECTION ACTIVE IN SW INDIANA TO LOSE IT/S PUNCH BEFORE WORKING IN TO OUR CWA...FOR MUCH THE SAME REASON AS THE FAILURE EARLIER CONVECTION. CLOUD TOPS ALREADY WARMING A BIT. VORT LOBE ASSOCIATED WITH THIS ACTIVITY WILL SHEAR E/W TO BECOME THE AFORE MENTIONED FEATURE...AHEAD OF WHICH CONVECTION WILL AGAIN FIRE THIS AFTERNOON. UNCERTAINTY IS HIGH WITH THE TIMING OF SMALLER BOUNDARIES OR S/WV...AND SAW NO REASON FOR HIGHER POPS IN ONE PART OF CWA AS OPPOSED TO ANOTHER AS SOUNDINGS TODAY NEARLY IDENTICAL ABOVE THE SURFACE CWA-WIDE...AND THERE ARE NO APPARENT MODEL INDICATIONS OTHERWISE. ON THAT SAME NOTE...DID NOT FEEL CONFIDENT WITH GOING LIKELY AREAWIDE...SO ESSENTIALLY DROPPED POPS THE FEW PERCENT IN ANY AREAS THAT LIKELY WAS PREVIOUSLY...TO MAKE 50% AREAWIDE. ALSO...CUT POPS OFF MORE QUICKLY TONIGHT IN CONJUNCTION WITH TIMING OF DRY AIR INTRUSION ALOFT AS SUGGESTED BY MESOETA/MAV. MERIDIONAL ORIENTATION OF 500 MB ISO-HEIGHTS BECOMES MUCH MORE PREVALENT AS THE EVENING PROGRESSES. FOR TUES...STOUT CAP STILL PROGGED...AND 00Z MAV FIRST TO GO BELOW SLIGHT...AND IS ALONE THERE. THE STRENGTH OF THE INVERSION SEEMS FAIRLY DEPENDANT ON S/WV RIDGING TUES AFTERNOON...AND THUS LEAVES A BIT OF UNCERTAINTY. SO...WITH AN OTHERWISE VERY UNSTABLE SOUNDING...ELECTED TO LEAVE THE AFTERNOON SLIGHT POPS. TUES NIGHT LOOKS DRY...RIDGING STILL IN PLACE...AND THE AREA BETWEEN SYSTEMS. KEPT WED POPS A LITTLE BELOW MAV MOS FOR THE MOST PART. TIMING STILL A LITTLE BIT IFFY...BUT GFS TRYS TO BRING BEST FORCING INTO THE SE PART OF THE CWA BY PEAK HEATING...LEAVING BEST QPF THERE. HOWEVER...LAST COUPLE OF RUNS ARE IN FAIRLY GOOD AGREEMENT ON LOCATION OF UPPER LOW. EITHER WAY...NOT TOO IMPRESSIVE FOR OUR AREA SO FAR AS OVERALL COVERAGE GOES. TEMPERATURE FORECAST REMAINS SIMILAR AS PAST COUPLE OF PACKAGES...WITH SHOOTING OVER THE MAV FOR HIGHS...WHICH HAS BEEN COOL CONSISTENTLY AS OF LATE...AND CLOSE TO MAV WITH LOWS....WHERE IS HAS BEEN PERFORMING FAIRLY WELL AS OF LATE. LOOKS AS THOUGH THIS PATTERN BREAK THIS WEEK WILL CHANGE THIS THOUGH. AS MENTIONED IN YESTERDAY AFTERNOON DISCUSSION...HEAT INDEX BECOMING OF CONCERN...ESPECIALLY FOR TUES. TUES 850 TEMPS APPROACHING 20C WITH 00Z META...BUT COOLER WITH NEWEST. ALTHOUGH ADVISORY CONDITIONS DO NOT LOOK LIKE A GOOD BET AT THIS TIME...HI AROUND 100 ARE A GOOD POSSIBILITY...AND DOES WARRANT THE MENTION IN THE HWO THIS MORNING. && .PREV DISCUSSION... 1045 PM EDT SUN JUL 11 2004 LAST OF THE LINE OF SHRA/TSRA PUSHING THRU PIKE CO IN EXTREME EASTERN KY. NEXT WAVE ON THE DOORSTEP...ABOUT TO CROSS I-75. THE NEXT WAVE HAS DIMINISHED GREATLY AND MAY PROVIDE ONLY A FEW LIGHT SHRA AS IT PASSES THRU THE AREA. BACK-BUILDING MCS IN WESTERN IA KEEPS THROWING OFF PIECES OF ENERGY THAT ARE FALLING INTO THE OVERALL LONG WAVE TROF THAT DIRECTS THEM TOWARD ERN KY. RADAR AND WV/SAT INDICATE THAT THERE ARE CURRENTLY BETWEEN 4 AND 5 S/WV IN THE FLOW BETWEEN ERN KY AND IA. THESE SHOULD KEEP THE AREA IN A THREAT FOR SHRA AND AN ISOLATED TSRA FOR THE REST OF TONIGHT. HAVE DROPPED POPS FROM LIKELY TO CHC DUE TO THE INTERMITTENT NATURE AND UNCERTANITY ABOUT IF THE WAVES WILL AMOUNT TO MUCH WHEN THEY MAKE IT TO OUR CWFA. FOG ALMOST A CERTANITY AND HAVE INTRODUCED FOG INTO THE MORNING FCST AS WELL DUE TO WIDESPREAD PCPN SUNDAY AND PERSISTENCE. REST OF THE FCST IN GOOD SHAPE. 421 PM EDT SUN JUL 11 2004 A LITTLE LATER START TO CONVECTION TODAY AND A LITTLE LESS COVERAGE. AT ANY RATE...RAINFALL RATES HAVE BEEN MODERATE IN THE MORE DEVELOPED STORMS. ISO HVY RAINFALL PRIMARY THREAT TONIGHT. SURFACE FRONTAL BOUNDARY PUSHED NORTH TODAY AND IS NOW LOCATED ACROSS NORTHERN OH. UPSTREAM LINE OF STORMS FROM SOUTHERN IN/N KY MAY HOLD TOGETHER THE LONGEST TONIGHT IF THEY CONTINUE TO ORGANIZE AND MAY COME ACROSS PORTIONS OF THE CWA LATER TONIGHT. OTHERWISE TS ACTIVITY EXPECTED TO DECREASE WITH LOSS OF DAYTIME HEATING...BUT CONTINUED CHC POPS TONIGHT FOR UPSTREAM CONDITIONS. MCS OVER IL HAS CONTINUED FROM LAST NIGHT ACROSS THE NORTHERN PLAINS AND HAS BEEN TRAVELING SOUTHEAST TODAY. ADDITIONAL CONVECTION HAS FORMED IN ASSOCIATION WITH MCV ACROSS SE NE. THIS MCS FUTURE AS FAR AS E KY IS CONCERNED IS UNCERTAIN WITH H8 FLOW MORE PARALLEL TO SYSTEM TRACK AND WORKED OVER ENVIRONMENT DOWNSTREAM. SIMILAR SCENARIO MONDAY BUT WILL BEGIN TRANSITION TO TROUGH EAST/RIDGE WEST PATTERN THAT WILL COOL US OFF FOR THE WEEKEND. WITH SHORTWAVE ADVERTISED...WENT JUST BARELY WITH LIKELY POPS. TUESDAY LOOKS TO BE A WARM ONE WITH TEMPERATURES AROUND THE 90 MARK AND HEAT INDICES IN THE UPPER 90S. THIS ISNT NEAR ENOUGH FOR HEAT ADV...BUT SHOULD BE CONSIDERED FOR MON MORNINGS HWO IF TEMPS CONTINUE TO TREND THIS WAY. H8 TEMPS GET CLOSE TO 20C AHEAD OF MAIN SHORTWAVE. STAYED WITH THE SLT CHC POPS THAT GUID GAVE FOR TUE DUE TO DECENT CAP ADVERTISED IN FORECAST SOUNDINGS. EARLY WED OUR FIRST TRUE FRONT SWEEPS THROUGH THE AREA BRINGING HUMIDITY AND TEMPERATURE RELIEF. INC POPS TOWARD MORNING AND INTO WED...BEFORE EXITING PRECIP CHC FOR WED NIGHT. EXTENDED...MODELS CONTINUE TO ADVERTISE RIDGE BUILDING OVER WRN NORTH AMERICA WITH AN UNSEASONABLY AMPLIFIED TROF OVER THE ERN UNITED STATES FOR THE LATTER PART OF THE UPCOMING WEEK. ECMWF DOES NOT LOWER HEIGHTS AS MUCH AS THE GFS...BUT THERE IS GENERAL AGREEMENT WITH OVERALL PATTERN. COLD FRONT WILL BE WELL SOUTH OF AREA BY THURSDAY. WILL KEEP SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS IN THE FORECAST FOR THURSDAY WITH UPPER LOW OVER WRN NY STATE AND CYCLONIC NW FLOW ACROSS OUR AREA. AFTERNOON HEATING COULD RESULT IN SOME FAIRLY STEEP LAPSE RATES ACROSS AREA...AND THE 12Z GFS HINTS AT SHORT WAVE/VORT MOVING THROUGH THE LONG WAVE TROF ON THURSDAY...SO MAY SEE A FEW THUNDERSTORMS. AIR MASS WILL BE FAIRLY DRY THOUGH. EVEN DRIER CONDITIONS ON FRIDAY...WILL KEEP FRIDAY DRY. AS SFC HIGH MOVES TO OUR EAST OVER THE WEEKEND WILL SEE RETURN OF WARMER/MORE MOIST LOW LEVEL FLOW FROM THE SOUTHWEST BY SUNDAY...AND HAVE INCLUDED CHANCE OF SHOWERS AND THUNDERSTORMS FOR SUNDAY. WITH TROF OVER ERN U.S. TEMPS WILL BE BELOW FOR THE LATTER PART OF THE WEEK AND INTO THE WEEKEND. && .JKL...WATCHES/WARNINGS/ADVISORIES...KY...NONE. && OUDEMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 600 AM EDT MON JUL 12 2004 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131200- BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY- FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY- LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY- POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY- WOLFE KY- 600 AM EDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. ANY STORMS THAT DEVELOP TODAY MAY HAVE THE POTENTIAL OF CONTAINING HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE HEAT AND HUMIDITY ON TUESDAY WILL COMBINE TO RESULT IN HEAT INDICES APPROACHING 100 DEGREES. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND SUNDAY...AND A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY AND THURSDAY. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER ON WEDNESDAY...WITH THE MAIN THREAT BEING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN EXCESSIVE RAINFALL AMOUNTS TODAY. ALSO...SPOTTER ACTIVATION MAY BE REQUIRED ON WEDNESDAY. PIEPER
The Jackson,KY radar (KJKL), 39 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
1 flash flood. Local standard time, as filed.
Ten inches of flowing water was over Route 7.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417323.